MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during debridement versajet ii console vibrates, makes noise, and does not work.Treatment was resumed, after a significant delay, with a change in the technique.The patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was returned for evaluation.Visual inspection noted no issues.Functional evaluation found that the device operated as intended with no faults found.Reported noise or vibration was not replicated in testing or during device servicing, so no probable cause can be determined.A documentation review was performed.Manufacturing records.A review of device manufacturing records found no abnormalities were reported on this device during manufacture that would have contributed to the reported event.The relevant risk files pertaining to this device have been reviewed and contains details relating to abnormal mechanical noise and decreased performance.The risk has been anticipated and adequately mitigated, with a revision of the risk file not required.Historical data analysis a review of previous complaints found other complaints relating to vibration or noise produced by a versajet console.There are no previous escalations raised in relation to versajet consoles being reported to vibrate or make noise during operation.No manufacturing, design or labelling deficiencies have been confirmed to have contributed to this failure mode in other complaints.Factors that may have contributed to the reported failure may be that console required general servicing, or that the saline supply was left to empty, allowing air into the fluid line.This would inhibit the consoles ability to provide flow of saline, exerting stress on the pump, causing vibration/noise.The device instructions for use highlights the importance of ensuring this does not occur, as air in the supply tube can lower device efficiency and would require re-priming.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.Corrected data: d9, h3 (device was returned to manufacturer), h6 (health effect - impact code), h8.

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15882845
Report Number8043484-2022-00203
Device Sequence Number4939365
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800039
Device Catalogue Number66800039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown